Necessary Conditions for Hyperbolic Systems

  • Antonio Bove
  • Tatsuo Nishitani
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 52)


In this article we study the Cauchy problem for a first order system
$$ L(x,D) = {D_0} + \sum\limits_{j = 1}^n {{A_j}(x){D_j} + B(x) = {L_1}(x,D) + {L_0}(x)} $$
where Ai(x) andB(x)arerxrsmooth matrices and
$$ {L_1}(x,D) = {D_0} = \sum\limits_{J = 1}^n {{A_j}(x){D_j},{L_0}(x) = B} (x) $$


Cauchy Problem Asymptotic Solution Hyperbolic System Homogeneous Polynomial Geometric Algebra 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    E. Artin, Geometric Algebra, Interscience Publisher Inc., New York, 1957.zbMATHGoogle Scholar
  2. 2.
    S. Benvenuti, E. Bernardi and A. Bove, The Cauchy problem for hyperbolic systems with multiple characteristics, Bull. Sci. Math. 122 (1998), 603–634.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    A. Bove and T. Nishitani, Necessary conditions for the well-posedness of the Cauchy problem for hyperbolic systems, Osaka J. Math. 39 (2002), 149–179.MathSciNetzbMATHGoogle Scholar
  4. 4.
    A. Bove and T. Nishitani, Necessary conditions for hyperbolic systems, to appear in Bull. Sci. Math.Google Scholar
  5. 5.
    A. D’ Agnolo and G. Taglialatela, Sato-Kashiwara determinant and Levi conditions for systems, J. Math. Sci. Univ. Tokyo 7 (2000), 401–422.MathSciNetzbMATHGoogle Scholar
  6. 6.
    J. Dieudonné, Les déterminants sur un corps non commutatif, Bull. Soc. Math. France 71 (1943), 27–45.MathSciNetzbMATHGoogle Scholar
  7. 7.
    V. Ivrii and V.M. Petkov, Necessary conditions for the correctness of the Cauchy problem for non-strictly hyperbolic equations, Uspehi Mat. Nauk. 29 (1974), 3–70.MathSciNetGoogle Scholar
  8. 8.
    W. Matsumoto, The Cauchy problem for systems-through the normal form for systems and theory of weighted determinant, Séminaire Equations aux derivées partielles, 1998–1999, Exp. no. XVIII, 30 pp, Ecole Polytechnique, Palaiseau.Google Scholar
  9. 9.
    T. Nishitani, Hyperbolicity of localizations, Ark. Mat. 31 (1993), 377–393.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    T. Nishitani, Strongly hyperbolic systems of maximal rank, Publ. RIMS. 33 (1997), 765–773.MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    T. Nishitani, Necessary conditions for strong hyperbolicity of first order systems, Jour. d’Analyse Math. 61 (1993), 181–229.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    M. Sato and M. Kashiwara, The Determinant of matrices of pseudodifferential operators, Proc. Japan Acad. 51 (1975), 17–19.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2003

Authors and Affiliations

  • Antonio Bove
    • 1
    • 2
  • Tatsuo Nishitani
    • 3
  1. 1.Dipartimento di MatematicaUniversità degli Studi di BolognaBolognaItaly
  2. 2.Istituto Nazionale di Fisica Nucleare Sezione di BolognaItaly
  3. 3.Department of MathematicsOsaka UniversityToyonaka OsakaJapan

Personalised recommendations